- About this Journal ·
- Abstracting and Indexing ·
- Aims and Scope ·
- Annual Issues ·
- Article Processing Charges ·
- Author Guidelines ·
- Bibliographic Information ·
- Citations to this Journal ·
- Contact Information ·
- Editorial Board ·
- Editorial Workflow ·
- Free eTOC Alerts ·
- Publication Ethics ·
- Recently Accepted Articles ·
- Reviewers Acknowledgment ·
- Submit a Manuscript ·
- Subscription Information ·
- Table of Contents
Abstract and Applied Analysis
Volume 2014 (2014), Article ID 152910, 7 pages
Generalized Almost Convergence and Core Theorems of Double Sequences
Department of Mathematics, Faculty of Science, King Abdulaziz University, P.O. Box 80203, Jeddah 21589, Saudi Arabia
Received 15 May 2014; Accepted 15 June 2014; Published 15 July 2014
Academic Editor: Abdul Latif
Copyright © 2014 S. A. Mohiuddine and Abdullah Alotaibi. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
The idea of -almost convergence (briefly, -convergence) has been recently introduced and studied by Mohiuddine and Alotaibi (2014). In this paper first we define a norm on such that it is a Banach space and then we define and characterize those four-dimensional matrices which transform -convergence of double sequences into -convergence. We also define a -core of and determine a Tauberian condition for core inclusions and core equivalence.
1. Background, Notations, and Preliminaries
We begin by recalling the definition of convergence for double sequences which was introduced by Pringsheim . A double sequence is said to be to in the Pringsheim's sense (or -convergent to ) if for given there exists an integer such that whenever . We will write this as where and are tending to infinity independent of each other. We denote by the space of -convergent sequences.
We say that a double sequence is if Denote by the space of all bounded double sequences.
If a double sequence in and is also -convergent to , then we say that it is boundedly -convergent to (or, BP-convergent to ). We denote by the space of all boundedly -convergent double sequences. Note that .
We remark that, in contrast to the case for single sequences, a -convergent double sequence need not be bounded.
Let be a four-dimensional infinite matrix of real numbers for all and a space of double sequences. Let be a double sequences space, converging with respect to a convergence rule . Define Then, we say that a four-dimensional matrix maps the space into the space if and is denoted by .
The idea of almost convergence of Lorentz  is narrowly connected with the limits of Banach (see ) as follows. A sequence in is almost convergent to if all of its Banach limits are equal, where denotes the space of all bounded sequences. Mohiuddine  applies this concept to established some approximation theorems for sequence of positive linear operator. Móricz and Rhoades  extended the notion of almost convergence from single to double sequences as follows.
The two-dimensional analogue of Banach limit has been defined by Mursaleen and Mohiuddine  as follows. A linear functional on is said to be Banach limit if it has the following properties: if (i.e., for all ),, where with for all ,,where the shift operators , , and are defined by Denote by the set of all Banach limits on . Note that if (B) holds, then we may also write . A double sequence is said to be almost convergent to a number if for all .
Let and be two nondecreasing sequences of positive reals and each tending to such that , , , , and is called the double generalized de la Valée-Poussin mean, where and . We denote the set of all and type sequences by using the symbol .
Quite recently, Mohiuddine and Alotaibi  presented a generalization of the notion of almost convergent double sequence with the help of de la Vallée-Poussin mean and called it -almost convergent. In the same paper, they also defined and characterized some four-dimensional matrices. For more details on double sequences, four-dimensional matrices, and other related concepts, one can refer to [16–26].
A double sequence of reals is said to be -almost convergent (briefly, -convergent)  to some number if , where Denote by the space of all almost convergent sequences . Note that .
We remark that if we take and , then the notion of -almost convergence coincides with the notion of almost convergence for double sequences due to Móricz and Rhoades .
We will assume throughout this paper that the limit of a double sequence means limit in the Pringsheim sense. We define the following matrix classes and establish interesting results.
Definition 1. A four-dimensional matrix is said to be -almost regular if for all with , and one denotes this by .
Definition 2. A matrix is said to be of class if it maps every -convergent double sequence into -convergent double sequence; that is, for all . In addition, if , then is and, in symbol, one will write .
Now we define the norm on as follows.
Theorem 3. is a Banach space normed by
Proof. It can be easily verified that (8) defines a norm on . We show that is complete. Now, let be a Cauchy sequence in . Then for each , is a Cauchy sequence in . Therefore (say). Put ; given there exists an integer , say, such that, for each , Hence then, for each , , , and , , we have Taking limit , we have for and for each of Now for fixed , the above inequality holds. Since for fixed , , we get uniformly in , . For given , there exist positive integers , such that for , and for all , . Here , are independent of , but depend upon . Now by using (12) and (14), we get for , and for all , . Hence and is complete.
Now we characterize the matrix class as well as . Let be the subspace of such that , uniformly in ; that is Note that every can be written as where uniformly in , and with for all .
Theorem 4. A matrix if and only if (A),(A),(A),where is the shift operator.
Necessity. Let . We know that , so we have . Hence the necessity of (A) follows. Since , then . This is equivalent to that is, (A) holds. For each , we have because for all Banach limit . Hence ; that is, (A) holds.
Sufficiency. Let conditions (A)–(A) hold and . Then where , , uniformly in and with for all . Taking -transform in (20), we obtain If , then by (A) we have . Since by (A), is bounded linear operator on , we get . This yields . Now from condition (A) and (21), . Therefore .
Corollary 5. A matrix if and only if conditions (A) and (A) with and (A) hold.
3. Some Core Theorems
The core or Knopp core of a real number single sequence is the closed interval (see [27, 28]). In 1999, Patterson  extended the Knopp core from single sequences to double sequences and called it Pringsheim core (shortly, -core) which is given by . In the recent past, the -core and -core for double sequences have been defined and studied by Mursaleen and Edely  and Mursaleen and Mohiuddine [31, 32], respectively, while the -core for single sequences is given by Mishra et al. . In 2011, Kayaduman and Çakan  presented the concept of Cesáro core of double sequences.
We define the following sublinear functional on : Then we define the -core of a real-valued bounded double sequence to be the closed interval .
Since every -convergent double sequence is -convergent, we have where , and hence it follows that for all .
Theorem 6. For every , if and only if(C) is -regular,(C),where
Necessity. Suppose that (24) holds for all . One obtains that is, If , then that is, Therefore is -regular. This yields the necessity of (C).
Now, with the help of Lemma 2.1 of , there is a double sequence such that and If a double sequence defined by then where This yields the necessity of (C).
Sufficiency. We know that . Following the lines of Theorem 2 of  for translation mapping, one obtains For any , we have Taking infimum over , we obtain Thus Since , we can write where , since is -regular. Operating to (38), one obtains By -almost regularity, we have From the definition of , we get uniformly in . Also Therefore we obtain from (40) that uniformly in . Equations (37) and (43) give that that is, As , one obtains .
Note that . This motivates us to prove the following result by adding a condition to get a more general result.
Theorem 7. For , if holds, then .
Proof. By the definition of -core and -core, we have to show that . Let . Then, for given , for all and for large it follows from the definition of that We can write Since (46) holds, for given , we get that for all . Thus we have Equation (49) yields Taking in (48) and using (51), one obtains . Since is arbitrary, we obtain .
Corollary 8. If (46) holds and is -convergent, then is convergent.
Finally, we define the concepts of -almost uniformly positive and -almost absolutely equivalent and establish a theorem related to these concepts.
Definition 9. A matrix is said to be -almost uniformly positive, denoted by -uniformly positive, if
Definition 10. Let and be two -regular matrices and Then and are said to be -almost absolutely equivalent, denoted by -absolutely equivalent, on whenever ; that is, either and both tend to the same -limit or neither of them tends to a -limit, but their difference tends to -limit zero.
Before proceeding further, first we state the following lemma which we will use to our next result.
Lemma 11. For , if , then .
Proof of the lemma is straightforward and thus omitted.
Theorem 12. Let be a -regular matrix. Then, for all if and only if there is a -regular matrix such that is -uniformly positive and -absolutely equivalent with on .
Proof. Let there be a -regular matrix such that is -uniformly positive and -absolutely equivalent with on . Then, by (53) and -absolutely equivalent of and , we have
uniformly in . Now, by Lemma 11, for all . By Theorem 6, we have , since is arbitrary.
Conversely, let for all . Then by Theorem 6, is -uniformly positive. Now we define a matrix as for all , , , . Then it is easy to see that is -regular since is -regular, and Further Since is -regular, we have by (57) that Thus is -uniformly positive. Further, it follows from (56) that and are -absolutely equivalent.
Conflict of Interests
The authors declare that there is no conflict of interests regarding the publication of this paper.
This work was funded by the Deanship of Scientific Research (DSR), King Abdulaziz University, Jeddah, under Grant no. (130-265-D1435). The authors, therefore, acknowledge with thanks DSR technical and financial support.
- A. Pringsheim, “Zur Theorie der zweifach unendlichen Zahlenfolgen,” Mathematische Annalen, vol. 53, no. 3, pp. 289–321, 1900.
- G. G. Lorentz, “A contribution to the theory of divergent sequences,” Acta Mathematica, vol. 80, pp. 167–190, 1948.
- S. Banach, Théorie des Opérations Linéaires, Monografie Matematyczne, Warszawa, Poland, 1932.
- S. A. Mohiuddine, “An application of almost convergence in approximation theorems,” Applied Mathematics Letters, vol. 24, no. 11, pp. 1856–1860, 2011.
- F. Móricz and B. E. Rhoades, “Almost convergence of double sequences and strong regularity of summability matrices,” Mathematical Proceedings of the Cambridge Philosophical Society, vol. 104, no. 2, pp. 283–294, 1988.
- M. Başarir, “On the strong almost convergence of double sequences,” Periodica Mathematica Hungarica, vol. 30, no. 3, pp. 177–181, 1995.
- F. Başar and M. Kirisçi, “Almost convergence and generalized difference matrix,” Computers & Mathematics with Applications, vol. 61, no. 3, pp. 602–611, 2011.
- F. Čunjalo, “Almost convergence of double subsequences,” Filomat, vol. 22, no. 2, pp. 87–93, 2008.
- J. P. Duran, “Infinite matrices and almost-convergence,” Mathematische Zeitschrift, vol. 128, pp. 75–83, 1972.
- C. Eizen and G. Laush, “Infinite matrices and almost convergence,” Mathematica Japonica, vol. 14, pp. 137–143, 1969.
- J. P. King, “Almost summable sequences,” Proceedings of the American Mathematical Society, vol. 17, pp. 1219–1225, 1966.
- M. Mursaleen and E. Savas, “Almost regular matrices for double sequences,” Studia Scientiarum Mathematicarum Hungarica, vol. 40, pp. 205–212, 2003.
- P. Schaefer, “Matrix transformations of almost convergent sequences,” Mathematische Zeitschrift, vol. 112, pp. 321–325, 1969.
- M. Mursaleen and S. A. Mohiuddine, “Banach limit and some new spaces of double sequences,” Turkish Journal of Mathematics, vol. 36, no. 1, pp. 121–130, 2012.
- S. A. Mohiuddine and A. Alotaibi, “Almost conservative four-dimensional matrices through de la Vallée-Poussin mean,” Abstract and Applied Analysis, vol. 2014, Article ID 412974, 6 pages, 2014.
- B. Altay and F. Başar, “Some new spaces of double sequences,” Journal of Mathematical Analysis and Applications, vol. 309, no. 1, pp. 70–90, 2005.
- C. Çakan, B. Altay, and M. Mursaleen, “The -convergence and -core of double sequences,” Applied Mathematics Letters, vol. 19, no. 10, pp. 1122–1128, 2006.
- H. J. Hamilton, “Transformations of multiple sequences,” Duke Mathematical Journal, vol. 2, no. 1, pp. 29–60, 1936.
- F. Móricz, “Extensions of the spaces c and c0 from single to double sequences,” Acta Mathematica Hungarica, vol. 57, no. 1-2, pp. 129–136, 1991.
- S. A. Mohiuddine and A. Alotaibi, “Some spaces of double sequences obtained through invariant mean and related concepts,” Abstract and Applied Analysis, vol. 2013, Article ID 507950, 11 pages, 2013.
- M. Mursaleen and S. A. Mohiuddine, “Regularly -conservative and -coercive four dimensional matrices,” Computers & Mathematics with Applications, vol. 56, no. 6, pp. 1580–1586, 2008.
- M. Mursaleen and S. A. Mohiuddine, “Almost bounded variation of double sequences and some four dimensional summability matrices,” Publicationes Mathematicae Debrecen, vol. 75, no. 3-4, pp. 495–508, 2009.
- M. Mursaleen and S. A. Mohiuddine, “Some new double sequence spaces of invariant means,” Glasnik Matematicki, vol. 45, no. 1, pp. 139–153, 2010.
- M. Mursaleen and S. A. Mohiuddine, “On -conservative and boundedly -conservative four-dimensional matrices,” Computers & Mathematics with Applications, vol. 59, no. 2, pp. 880–885, 2010.
- R. F. Patterson, “Comparison theorems for four dimensional regular matrices,” Southeast Asian Bulletin of Mathematics, vol. 26, no. 2, pp. 299–305, 2002.
- G. M. Robison, “Divergent double sequences and series,” Transactions of the American Mathematical Society, vol. 28, no. 1, pp. 50–73, 1926.
- K. Knopp, “Zur theorie der limitierungsverfahren,” Mathematische Zeitschrift, vol. 31, no. 1, pp. 97–127, 1930.
- I. J. Maddox, “Some analogues of Knopp's core theorem,” International Journal of Mathematics and Mathematical Sciences, vol. 2, no. 4, pp. 605–614, 1979.
- R. F. Patterson, “Double sequence core theorems,” International Journal of Mathematics and Mathematical Sciences, vol. 22, no. 4, pp. 785–793, 1999.
- M. Mursaleen and O. H. H. Edely, “Almost convergence and a core theorem for double sequences,” Journal of Mathematical Analysis and Applications, vol. 293, no. 2, pp. 532–540, 2004.
- M. Mursaleen and S.A. Mohiuddine, “Double -multiplicative matrices,” Journal of Mathematical Analysis and Applications, vol. 327, no. 2, pp. 991–996, 2007.
- M. Mursaleen and S. A. Mohiuddine, “Invariant mean and some core theorems for double sequences,” Taiwanese Journal of Mathematics, vol. 14, no. 1, pp. 21–33, 2010.
- S. Mishra, B. Satapathy, and N. Rath, “Invariant means and -core,” The Journal of the Indian Mathematical Society, vol. 60, no. 1–4, pp. 151–158, 1994.
- K. Kayaduman and C. Çakan, “The Cesáro core of double sequences,” Abstract and Applied Analysis, vol. 2011, Article ID 950364, 9 pages, 2011.
- M. Mursaleen, “Almost strongly regular matrices and a core theorem for double sequences,” Journal of Mathematical Analysis and Applications, vol. 293, no. 2, pp. 523–531, 2004.